Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 326, NWS Midland/Odessa, TX

June 3, 2007Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2007, 3:09 AM CDT for Midland County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 3:09 AM CDT (08:09 UTC)
Expired
Jun 3, 2007, 3:45 AM CDT
In force
36 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 030809
SVRMAF
TXC329-030845-
/O.NEW.KMAF.SV.W.0326.070603T0809Z-070603T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 AM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 345 AM CDT

* AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENWOOD...OR 9 MILES NORTHEAST OF MIDLAND...MOVING SOUTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  GREENWOOD...
  SPRABERRY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3208 10180 3178 10178 3202 10205 3209 10205

$$
1 follow-up statement
000 
WWUS54 KMAF 030823
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT SUN JUN 3 2007

TXC329-030845-
/O.CON.KMAF.SV.W.0326.000000T0000Z-070603T0845Z/
MIDLAND TX-
324 AM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN MIDLAND COUNTY...

AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GREENWOOD...OR ABOUT 9 MILES SOUTHWEST OF STANTON...
MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SPRABERRY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3208 10180 3178 10178 3202 10205 3209 10205

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:48 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 3, 2:48 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 AM CDT SUN JUN 3 2007

.UPDATE...

TORNADO WATCH NUMBER 334 FOR THE NORTHERN PERMIAN BASIN WILL BE
ALLOWED TO EXPIRE AT 3 AM CDT. UPDATED FORECAST PRODUCTS/GRIDS
OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              89  66  88  66  /  30  30  30  20
CARLSBAD NM                93  66  92  67  /  20  20  30  20
DRYDEN TX                  93  70  92  71  /  10  20  30  20
FORT STOCKTON TX           93  67  89  69  /  10  20  30  20
GUADALUPE PASS TX          88  62  88  64  /  20  20  30  20
HOBBS NM                   90  65  90  66  /  30  30  30  30
MARFA TX                   90  57  87  57  /  10  10  20  20
MIDLAND INTL AIRPORT TX    87  66  89  68  /  20  30  30  20
ODESSA TX                  90  69  90  69  /  20  30  30  20
WINK TX                    96  68  94  70  /  20  30  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01
Hazardous weather outlook, Jun 2, 1:19 PM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 PM CDT SAT JUN 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
119 PM CDT SAT JUN 2 2007 /1219 PM MDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS THE PERMIAN BASIN...ESPECIALLY IN THE NORTHEAST.
LARGE HAIL TO SIZE OF QUARTERS...WIND GUSTS IN EXCESS OF 60
MPH...AND AN ISOLATED TORNADO ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL POSSIBLE SUNDAY
NIGHT INTO MONDAY MORNING AS A COMPLEX OF STORMS IS FAVORED TO
MOVE ACROSS THE AREA. MOST FAVORED AREA WILL FROM BETWEEN HOBBS TO
SNYDER INTO THE MIDLAND/ODESSA VICINITY. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL
GROUPS IN THE EAST AND NORTHEAST PERMIAN BASIN MAY BE NEEDED BY
THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 3, 2:09 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FUNNEL CLOUD     25 NE GAIL              33.03N 101.14W
06/02/2007                   GARZA              TX   PUBLIC

            LARGE FUNNEL CLOUD 25 MILES NORTHEAST OF GAIL.

1102 PM     HAIL             25 NE GAIL              33.03N 101.14W
06/02/2007  E2.00 INCH       GARZA              TX   PUBLIC

            HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.

1223 AM     HAIL             LOOP                    32.92N 102.42W
06/03/2007  E2.75 INCH       GAINES             TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL IN LOOP.

1223 AM     HAIL             LOOP                    32.92N 102.42W
06/03/2007  E2.75 INCH       GAINES             TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL IN LOOP.

1240 AM     HAIL             25 NE GAIL              33.03N 101.14W
06/03/2007  E2.00 INCH       GARZA              TX   PUBLIC

            HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.

1240 AM     TORNADO          5 SSE LOOP              32.85N 102.39W
06/03/2007                   GAINES             TX   EMERGENCY MNGR

            TORNADO ON THE GROUND NEAR INTERSECTION OF CR 116 AND CR
            131.

1240 AM     TORNADO          5 SSE LOOP              32.85N 102.39W
06/03/2007                   GAINES             TX   EMERGENCY MNGR

            TORNADO ON THE GROUND NEAR THE INTERSECTION OF CR 116 AND
            CR 131.

0100 AM     TSTM WND GST     1 N WESTBROOK           32.37N 101.01W
06/03/2007  E0.00 MPH        MITCHELL           TX   TRAINED SPOTTER

            WIND GUST TO 60 MPH.

0100 AM     TSTM WND GST     1 N WESTBROOK           32.37N 101.01W
06/03/2007  E60.00 MPH       MITCHELL           TX   TRAINED SPOTTER

            WIND GUSTS TO 60 MPH.

0104 AM     HAIL             5 W WESTBROOK           32.36N 101.10W
06/03/2007  E0.75 INCH       MITCHELL           TX   PUBLIC

            PENNY SIZE HAIL ON I-20 5 MILES WEST OF WESTBROOK.

&&

54
Local storm report, Jun 3, 2:09 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FUNNEL CLOUD     20 NE GAIL              33.03N 101.14W
06/02/2007                   BORDEN             TX   PUBLIC

            LARGE FUNNEL CLOUD NORTHEAST OF GAIL.

1102 PM     HAIL             20 NE GAIL              33.03N 101.14W
06/02/2007  E2.00 INCH       BORDEN             TX   PUBLIC

            HEN EGG SIZE HAIL NORTHEAST OF GAIL.

1223 AM     HAIL             LOOP                    32.92N 102.42W
06/03/2007  E2.75 INCH       GAINES             TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL IN LOOP.

1223 AM     HAIL             LOOP                    32.92N 102.42W
06/03/2007  E2.75 INCH       GAINES             TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL IN LOOP.

1240 AM     HAIL             25 NE GAIL              33.03N 101.14W
06/03/2007  E2.00 INCH       GARZA              TX   PUBLIC

            HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.

1240 AM     TORNADO          5 SSE LOOP              32.85N 102.39W
06/03/2007                   GAINES             TX   EMERGENCY MNGR

            TORNADO ON THE GROUND NEAR INTERSECTION OF CR 116 AND CR
            131.

1240 AM     TORNADO          5 SSE LOOP              32.85N 102.39W
06/03/2007                   GAINES             TX   EMERGENCY MNGR

            TORNADO ON THE GROUND NEAR THE INTERSECTION OF CR 116 AND
            CR 131.

0100 AM     TSTM WND GST     1 N WESTBROOK           32.37N 101.01W
06/03/2007  E0.00 MPH        MITCHELL           TX   TRAINED SPOTTER

            WIND GUST TO 60 MPH.

0100 AM     TSTM WND GST     1 N WESTBROOK           32.37N 101.01W
06/03/2007  E60.00 MPH       MITCHELL           TX   TRAINED SPOTTER

            WIND GUSTS TO 60 MPH.

0104 AM     HAIL             5 W WESTBROOK           32.36N 101.10W
06/03/2007  E0.75 INCH       MITCHELL           TX   PUBLIC

            PENNY SIZE HAIL ON I-20 5 MILES WEST OF WESTBROOK.

&&

54

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:46 PM CDTSevere Thunderstorm WarningMAFBorden59 min
Jun 2, 11:06 PM CDTTornado WarningMAFBorden39 min
Jun 2, 11:32 PM CDTSevere Thunderstorm WarningMAFScurry58 min
Jun 2, 11:45 PM CDTTornado WarningMAFBorden45 min
Jun 3, 12:12 AM CDTTornado WarningMAFGaines48 min
Jun 3, 12:17 AM CDTSevere Thunderstorm WarningMAFMitchell58 min
Jun 3, 12:29 AM CDTSevere Thunderstorm WarningMAFBorden61 min
Jun 3, 12:32 AM CDTSevere Thunderstorm WarningMAFDawson58 min
Jun 3, 12:59 AM CDTTornado WarningMAFGaines46 min
Jun 3, 1:16 AM CDTSevere Thunderstorm WarningMAFMitchell59 min
Jun 3, 1:28 AM CDTSevere Thunderstorm WarningMAFDawson47 min
Jun 3, 1:30 AM CDTSevere Thunderstorm WarningMAFGaines45 min
Jun 3, 1:39 AM CDTSevere Thunderstorm WarningMAFMartin66 min
Jun 3, 1:54 AM CDTTornado WarningMAFGaines18 min
Jun 3, 2:01 AM CDTTornado WarningMAFAndrews29 min
Jun 3, 2:22 AM CDTSevere Thunderstorm WarningMAFHoward53 min
Jun 3, 2:46 AM CDTSevere Thunderstorm WarningMAFMartin29 min
Jun 3, 3:00 AM CDTSevere Thunderstorm WarningMAFGlasscock60 min
Jun 3, 1:57 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 3, 2:25 PM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
Jun 3, 2:28 PM CDTTornado WarningMAFAndrews62 min
Jun 3, 3:10 PM CDTSevere Thunderstorm WarningMAFEctor65 min
Jun 3, 3:23 PM CDTSevere Thunderstorm WarningMAFPresidio67 min
Jun 3, 3:36 PM CDTSevere Thunderstorm WarningMAFLoving, Winkler54 min
Jun 3, 3:38 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos67 min
Jun 3, 3:39 PM CDTSevere Thunderstorm WarningMAFMidland66 min
Jun 3, 3:44 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
Jun 3, 3:54 PM CDTSevere Thunderstorm WarningMAFJeff Davis66 min
Jun 3, 4:10 PM CDTTornado WarningMAFBrewster50 min
Jun 3, 4:10 PM CDTTornado WarningMAFWinkler50 min
Jun 3, 4:14 PM CDTSevere Thunderstorm WarningMAFGlasscock61 min
Jun 3, 4:30 PM CDTSevere Thunderstorm WarningMAFPresidio60 min
Jun 3, 4:44 PM CDTSevere Thunderstorm WarningMAFEctor61 min
Jun 3, 4:48 PM CDTTornado WarningMAFEctor57 min
Jun 3, 4:51 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
Jun 3, 4:52 PM CDTTornado WarningMAFBrewster38 min
Jun 3, 4:55 PM CDTSevere Thunderstorm WarningMAFReagan65 min
Jun 3, 5:23 PM CDTTornado WarningMAFBrewster52 min
Jun 3, 5:35 PM CDTFlash Flood WarningMAFEctor3 hr
Jun 3, 5:37 PM CDTSevere Thunderstorm WarningMAFCrane38 min
Jun 3, 5:40 PM CDTSevere Thunderstorm WarningMAFCulberson50 min
Jun 3, 5:44 PM CDTSevere Thunderstorm WarningMAFEctor31 min
Jun 3, 5:47 PM CDTSevere Thunderstorm WarningMAFUpton58 min
Jun 3, 6:02 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves58 min
Jun 3, 6:08 PM CDTTornado WarningMAFBrewster52 min
Jun 3, 6:19 PM CDTSevere Thunderstorm WarningMAFJeff Davis56 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningMAFEctor64 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningMAFWard49 min
Jun 3, 6:46 PM CDTSevere Thunderstorm WarningMAFLoving29 min
Jun 3, 6:49 PM CDTTornado WarningMAFJeff Davis41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.